A. P. DOYLE, M.D.; H. R. HELLSTROM, M.D.
More than 80 examples of lymphadenopathy occurring after anticonvulsant therapy have been recorded. Most of the hydantoin derivatives have been implicated as being responsible for this effect, mephenytoin, 3-methyl-5, 5-phenylethyl hydantoin (Mesantoin®) being the chief offender. In addition, fatal polyarteritis nodosa (1), aplastic anemia (2), and systemic lupus erythematosus (3) have been observed after anticonvulsant therapy.
The lymphadenopathy has a fairly characteristic clinical course that begins one week to several months after the offending drug therapy has been started. The involved nodes are often tender; they may be several centimeters in diameter and generally regress within a few weeks after
Learn more about subscription options.
Register Now for a free account.
DOYLE AP, HELLSTROM HR. Mesantoin Lymphadenopathy Morphologically Simulating Hodgkin's Disease. Ann Intern Med. 1963;59:363–368. doi: 10.7326/0003-4819-59-3-363
Download citation file:
Published: Ann Intern Med. 1963;59(3):363-368.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only